Well....the anxiety got the best of me. I thought I could get thru it but it had gotten me to the point I was afraid to even leave the house for fear of having an anxiety attack. They're coming more frequently and my chest just aches n hurts all the time. I guess I probably would've went sooner but my doc was moving into a new office and out for 2 weeks. (So keep in mind they still have my records at the old office building). Anyway, the nurse took me in and checked my BP twice...then said she would be right back...brought in another nurse and she too checked my BP. I knew it was high because I've heard nothing but ringing and rushing sounds in my ears. It was 165/101...which even scared me. She said he would probably want an EKG done...so the doc came in and after talking for awhile, he remembered that my BP had started going up two months ago when I started methadone weaning. He said he believed it was due to the anxiety. Imagine that.....
Your B/P will go up as you wen down but after a month or so it will go back down on its own be careful if he gives you benzos for the anxiety they got there own can of worm hope you feel better hang in there this might take a wile..........Gnarly
I sooooo understand this. I wound up in the ER this last week for blood pressure and heart rate issues. I was still on the percs, but I had run out of my clonidine that I take once a day for blood pressure. The anxiety from getting off of these is THE number one issue. So this time, I have lorazepam and my clonidine. Because I am so pill aversive, I do not take the loraz at all except for sleep, but if my anxiety gets out of control, I'll take a half to calm it down. It works REALLY well with the loraz. I'm a light weight and it doesn't take much for meds to affect me, so i'm lucky that way.
If you can keep your bp down, you'll be able to cut the meds. What I think is helping me a lot right now, in day one of course (the worst has not happened yet) is I can let my THINKING get out of control very quickly with fear about the withdrawal, so this time I'm as prepared as I will ever be. Zofran for nausea, Immodium for the runs, Ibuprofen and tylenol for pain, clonidine and loraz. I'm also keeping busy with other things to take my mind off of it because I often took my meds before I could go anywhere for fear of having pain and not access.
So now, when that thought comes (I'm getting ready to go to the store), I think, "No, you can do this WITHOUT the med, you CAN, don't tell yourself a BS story that you need those meds to do this".
It is very powerful. I notice the difference in how I feel.
Sometimes I just have to sit and do deep breathing exercises. Just learning to be with me.
I'm really glad you went in. I hope they can do something for you so you can stay off the pills.
Luvbug...I did that just to mess with you!! Lol. Nah...just kidding. At first he wanted to increase the clonidine...but thought for awhile and said that he thought since the BP problem was caused by the anxiety, that it would be best to keep the same dose on that. He prescribed the lowest dose possible of Ativan...which I'm scared as all get out to even take it. I asked if it was another thing I would have to withdraw from and he said possibly. I'm only to take it if I need it and no more than twice a day...but I just can't bring myself to take it :( But then I'm also afraid what will happen if my BP doesn't come down. It's been close to that same reading the last 3 times I've seen him...since I started weaning....what would y'all do?
I am on day 10 now and did a post about the panic that comes with the withdrawals for me. I had to do some Xanax, I had the bars and broke them into 1/4s and would take them and it helped a bunch with sleep and with the anxiety . I wouldn't worry too much about getting addicted to the Ativan if you are just going to use for a couple of weeks and I am no way suggesting going from one pill to the other. Don't feel bad about taking that, worry about one thing at a time. It's much worse when you let those negative thoughts build up in your head. I finally did the treadmill last night. I was worried the increased heart rate could cause panic and trigger an attack but I had the best nights sleep I have had in a week. After I walked I left my headphones on, layed back on bed and didn't fight the feeling. I had many nights when I had fear of losing control, stiffness in chest and left arm, thought I had heart problems, etc but it was just panic. I even drove to wal mart and took my blood pressure and it was fine , only like 127/80 but it felt like 160, I had ringing in the ears and my vision has seemed a little off too. A couple of times I paced the house from bedroom to living room back and forth for 20-30 minutes praying to " come down " . We have both made it past the physical parts, now have to deal with the mental. Mine has got much better in last two days. I was concerned when I still had major panic after 8 days and I read most people said it was about gone by then . I am still having some anxiety and panic but it has got better. I am trying to get in my head, this is just part of it and it will get better. Just letting you know you are not alone. Hang in there. I hope you find that peace you are looking for!!
anxiety can easily last a month or more after getting off pills.My anxiety didn't even start going away until 30 days.I would probably still be anxious(and addicted) if I would have thrown a benzo into the picture without giving my brain ample time to reset.
I've never had problems with my blood pressure...ever. It's always ran around 115/75...and I've been with the same physician for several years so I think that is why he is connecting the BP with the anxiety...because I've never had anxiety either. And I think the anxiety is coming from the fact that I can't sleep, and the pain is still unbearable more often than not...it's hard not to work yourself up when your body hurts to the bone. I just keep hoping that all these deep breaths and happy thoughts will settle me down and drop the BP...but it hasn't get and I'm just really starting to worry about it. He said I was at stroke levels and it needed to come down when I asked him if Ativan was something you have to withdraw from and that we had to address one issue at a time. He also said he is convinced if I can stop everything that I have, that I can do this too when the time comes. But I just don't know. I put the Ativan in the firesafe that my husband has the key to and told him to ONLY give me 1/2 of one if I am having an anxiety attack. I mean the kind of attack that makes you pour sweat, shake like a leaf, and heart pounding. That's all I could think to do :(
hey Girl dont worrie about the B/P it is normal for methadone detoxing in a few weeks it will be fine my doctor let me go about 6 weeks then it went down on its own the anxiety is ruff but again it is the methadone causing it hang in there you will get threw this.........Gnarly
The doc is concerned because its been high since my first visit on November 13th...and it's getting higher instead of going down. I'm coping...barely..but I'm doing it and doing as best I can. I just want to be able to leave the house w/o freaking out again. I went to the store the night before last for some essentials and ended up leaving my cart in the middle of the store and making a beeline outta there! By the time I got home, I was so drenched and shaking it was unbelievable. Even had to change clothes because I soaked them with sweat. My husband held his hand about a half inch away from my chest and felt my heart beating...hard. Then said he swore he could see it beating thru my shirt...not so sure about that though...sounds a little dramatic. Lol. I'm gonna give it a few days and if I find that I can't make myself take the Ativan, I will call him back and ask to increase the clonidine dosage.
I got the same problem with the high bp im to scared to mess with any benzos, dont do it, your heart rate can go down to low. mine is running low now and im only takeing bloodpressure meds. but ativan is not safe, withmethadone and bp meds.Its gonna kill me but cold turkey from drugs, its the only way. P lus you can cop another addiction. see im scared about everything my doctor gets mad at me because i check my blood pressure every 5 min. please find a nother way.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.